MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550300-08
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Stenosis (2263)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of angina and stenosis are listed in the xience sierra, everolimus eluting coronary stent system, instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
(b)(6) study report.Patient id: (b)(6).It was reported that on (b)(6) 2019, the patient presented with elevated troponin.A 3.0x8mm and 3.5x8mm xience sierra stents were implanted in the ramus coronary artery with acceptable results.On (b)(6) 2019, the patient presented with chest pain.Per imaging, the left anterior descending (lad) and right coronary artery (rca) had an occlusion.The ramus coronary artery 3.0x8mm xience sierra stent was observed with in-stent restenosis.As treatment, another percutaneous coronary intervention (pci) was performed.The ramus was treated with a high-pressure balloon catheter.The pre-existing coronary artery bypass graft to the lad was patent.The patient was discharged home with continued dual antiplatelet therapy (dapt).There was no device malfunction.No additional information was provided regarding this issue.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was received: on (b)(6) 2020, the 3.5x8mm xience sierra stent was also observed restenosed, treated with a laser and balloon angioplasty.Medications were provided.
 
Additional Manufacturer Narrative
The device was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the information reviewed, there is no indication of a product quality issue.The reported patient effects of angina and stenosis are listed in the xience sierra, everolimus eluting coronary stent system (eecss), electronic instructions for use as known patient effects of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.The 3.5x8mm xience sierra stent mentioned in b5 is filed under a separate medwatch report.
 
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was obtained: on (b)(6) 2020, the patient experienced chest pain.Coronary angiography revealed occluded left anterior descending (lad), circumflex and right coronary arteries.The graft was patent to the lad.The ramus had in-stent restenosis, treated with laser and high pressure balloon.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It should be noted that the reported patient effects of dyspnea is listed in the xience sierra, everolimus eluting coronary stent system instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
Subsequent to the previous medwatch report, the additional information was received: on (b)(6) 2020, the patient presented to the emergency room with chest pain and shortness of breath.Imaging was performed revealing an occluded lad, cx, and rca.The lima to the lad was patent and the ramus had in-stent restenosis treated with balloon angioplasty.The event resolved that same day and the patient was discharged home.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9142228
Report Number2024168-2019-12264
Device Sequence Number19484658
Product Code NIQ
UDI-Device Identifier08717648227233
UDI-Public08717648227233
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/04/2019
Device Model Number1550300-08
Device Catalogue Number1550300-08
Device Lot Number8092541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer01/24/2020
02/28/2020
07/23/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date02/17/2020
03/12/2020
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 IMPLANTED XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR
Patient Weight90